2016 SCWA Writing Workshop Craft Builds Community

  • 29 Oct 2016
  • 8:30 AM - 4:45 PM
  • South Carolina State Museum (SCSM) 301 Gervais Street, Columbia, SC 29214

Registration

(depends on selected options)

Base fee:
  • All activities (except critiques are extra charge)
  • All activities (except critiques are extra charge). Members are encouraged to sell their own books at Open Mic (be prepared to collect state sales tax)
  • All activities and $52 Membership in SCWA from today to 31 Dec 2017 (several free months)
  • All activities (except critiques are extra charge). Members are encouraged to sell their own books at Open Mic (be prepared to collect state sales tax)
  • All activities (except critiques are extra charge). Members are encouraged to sell their own books at Open Mic (be prepared to collect state sales tax)

Registration is closed

South Carolina Writers Association presents a writing workshop for beginning to intermediate writers. 

Craft Builds Community

One-Day Conference Schedule

Saturday, October 29, 2016 8:30 am 4:45 pm

8:30-9:30Meet & Greet with complimentary continental breakfast.

9:30-10:10Keynote Speaker—Michelle Buckman. (40 min.)

10:10-10:20 Break. (10 min.)

10:20-11:15* – I. Breakout Sessions (55 min.) Chose one workshop. 

  • Prose—Heather Marshall “The Nature of Character.”
  • Prose—Michelle Buckman “How to Create Memorable Characters.”
  • Poetry—Morri Creech  "Composing in Form Part 1"

11:20-12:15* – II. Breakout Sessions (55 min.) Chose one workshop. 

  • Fiction—Scott Gould “The Foolproof, 100%, No -Doubt-About-It Ficn Writing Prompt”
  • Prose—Heather Marshall “Once upon a Time.
  • Poetry—Morri Creech   "Composing in Form Part 2"

12:15-1:15The Petigru Review Launch Party & Catered Lunch. Readings by Carrie McCray Memorial Award Winners and The Petigru Review contributors.

1:15-2:10* – III. Breakout Sessions (55 min.) Chose one workshop. 

  • Nonfiction—Patti Morrow “Mysteries of Travel Writing Revealed.”
  •  Prose—Michelle Buckman “Show AND Tell.”
  •  Prose— Scott Gould “Prose Slush Fest.”

2:10-3:00Full Faculty Panel Discussion “How to Get Published with Q & A” session after. (50 min.)

3:00-4:45Open Mic Party with refreshments. SCWA Members & Conference Faculty are encouraged to have their books for sale and mingle with the participants. 

 * Classes will end at five minutes early to allow attendees time to move to the next workshop.

Notes:

As always, conference schedules are subject to change because of personal emergencies. If such happens, we will substitute teachers of similar quality and material.

Critiques will be seven (7) minutes each and will take place either during a portion of the lunch hour or during a portion of the Open Mic Party. The cost is $25 for 5 pages, include page numbers and name in the header. Please register Prose pieces only for either Heather Marshall or Michelle Buckman.

Readings will be five (5) minutes each during the Open Mic for TPR Contributors and Conference Faculty to allow everyone time to read—this time will be extended if we have fewer readers, and can reasonably do so.


South Carolina Writers Association, 4711 Forest Drive Suite 3, PMB 189 Columbia, SC 29206        SCWA (formerly South Carolina Writers Workshop) is a literary arts 501(c)3 non-profit organization offering a supportive environment for people to become better writers and is supported in part by the South Carolina Arts Council.

Powered by Wild Apricot membership software

Powered by Wild Apricot Membership Software